Alert archive / California / Wind Advisories in 2015
Wind Advisory 12, NWS Medford, OR
NWS Medford, OR issued this wind advisory at May 7, 2015, 2:24 AM PDT for Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at May 7, 2015, 8:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2015, 2:24 AM PDT (09:24 UTC)
- In effect from
- May 7, 2015, 8:00 AM PDT
- Expired
- May 7, 2015, 8:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 9.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2351 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
715 WWUS76 KMFR 070924 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 224 AM PDT THU MAY 7 2015 CAZ081-071600- /O.CAN.KMFR.FR.Y.0024.150507T1000Z-150507T1500Z/ /O.NEW.KMFR.WI.Y.0012.150507T2100Z-150508T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 224 AM PDT THU MAY 7 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. THE FROST ADVISORY HAS BEEN CANCELLED. * WINDS: NORTH 30 TO 40 MPH WITH GUSTS TO 50 MPH POSSIBLE. * TIMING: WINDS WILL INCREASE LATE THIS MORNING...PEAK THIS AFTERNOON...AND THEN DIMINISH LATE THIS EVENING. * LOCATIONS INCLUDE: YREKA...MONTAGUE...WEED. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TRAVEL ALONG AREA ROADS...INCLUDING INTERSTATE 5...WILL BE IMPACTED. CLOUDS AND CONTINUING LIGHT WINDS ARE EXPECTED TO PROHIBIT FROST FORMATION THIS MORNING...THUS THE FROST ADVISORY HAS BEEN CANCELED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ029>031-071600- /O.NEW.KMFR.WI.Y.0012.150507T1500Z-150508T0300Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY... BLY...SPRAGUE RIVER...LAKEVIEW 224 AM PDT THU MAY 7 2015 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS: NORTH 30 TO 40 MPH WITH GUSTS TO 50 MPH POSSIBLE. * TIMING: WINDS WILL INCREASE THIS MORNING...PEAK THIS AFTERNOON...AND THEN SUBSIDE LATE IN THE EVENING. * LOCATIONS INCLUDE: PRIMARILY SOUTHERN PORTIONS OF LAKE AND KLAMATH COUNTIES INCLUDING THE TOWNS OF BEATTY...BLY...SPRAGUE RIVER...LAKEVIEW... ALTAMONT...KLAMATH FALLS. * IMPACTS: DRIVING WILL BE DIFFICULT ON AREA ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. SOME HIGHWAYS IN THE ADVISORY INCLUDE 140...97...395...AND 31. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ083-084-071600- /O.NEW.KMFR.WI.Y.0012.150507T2100Z-150508T0300Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES- INCLUDING THE CITIES OF...TENNANT...TULELAKE...DORRIS 224 AM PDT THU MAY 7 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * WINDS: NORTH 30 TO 40 MPH WITH GUSTS TO 50 MPH POSSIBLE. * TIMING: WINDS WILL INCREASE THIS MORNING...PEAK THIS AFTERNOON...AND THEN SUBSIDE LATE IN THE EVENING. * LOCATIONS INCLUDE: TENNANT...TULELAKE...DORRIS. * IMPACTS: DRIVING WILL BE DIFFICULT ON AREA ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. SOME HIGHWAYS IN THE ADVISORY INCLUDE 97 AND 139. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-071600- /O.NEW.KMFR.WI.Y.0012.150507T2100Z-150508T0300Z/ MODOC COUNTY- 224 AM PDT THU MAY 7 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * WINDS: NORTH 30 TO 40 MPH WITH GUSTS TO 50 MPH POSSIBLE. * TIMING: WINDS WILL INCREASE THIS MORNING...PEAK THIS AFTERNOON...AND THEN SUBSIDE LATE IN THE EVENING. * LOCATIONS INCLUDE: MAINLY RURAL AREAS OF NORTH CENTRAL MODOC COUNTY. * IMPACTS: DRIVING WILL BE DIFFICULT ON AREA ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ026-071500- /O.CON.KMFR.FR.Y.0024.150507T1000Z-150507T1500Z/ JACKSON COUNTY- 224 AM PDT THU MAY 7 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURE: 33 TO 36. * TEMPERATURE INVERSION: VERY WEAK OR NO INVERSIONS ARE EXPECTED. * LOCATIONS INCLUDE: RUCH...JACKSONVILLE...SHADY COVE...PROSPECT...AND HILLS SURROUNDING ROGUE VALLEY.. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED FROM FROST CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... PROTECT SENSITIVE VEGETATION THIS MORNING TO PREVENT PLANT DAMAGE. && $$ ORZ024-071500- /O.CON.KMFR.FR.Y.0024.150507T1000Z-150507T1500Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- 224 AM PDT THU MAY 7 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURE: 33 TO 36. * TEMPERATURE INVERSION: VERY WEAK OR NO INVERSIONS ARE EXPECTED. * LOCATIONS INCLUDE: WILLIAMS. * IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED FROM FROST CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... PROTECT SENSITIVE VEGETATION THIS MORNING TO PREVENT PLANT DAMAGE. && $$ WRIGHT
3 follow-up statements
154 WWUS76 KMFR 071455 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 755 AM PDT THU MAY 7 2015 ORZ026-071600- /O.EXP.KMFR.FR.Y.0024.000000T0000Z-150507T1500Z/ JACKSON COUNTY- 755 AM PDT THU MAY 7 2015 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. * TEMPERATURES ARE WARMING THIS MORNING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD $$ ORZ024-071600- /O.EXP.KMFR.FR.Y.0024.000000T0000Z-150507T1500Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- 755 AM PDT THU MAY 7 2015 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. * TEMPERATURES ARE WARMING THIS MORNING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD $$ ORZ029>031-080300- /O.CON.KMFR.WI.Y.0012.150507T1500Z-150508T0300Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY... BLY...SPRAGUE RIVER...LAKEVIEW 755 AM PDT THU MAY 7 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: NORTH 30 TO 40 MPH WITH GUSTS TO 50 MPH POSSIBLE. * TIMING: WINDS WILL INCREASE THIS MORNING...PEAK THIS AFTERNOON...AND THEN SUBSIDE LATE IN THE EVENING. * LOCATIONS INCLUDE: PRIMARILY SOUTHERN PORTIONS OF LAKE AND KLAMATH COUNTIES INCLUDING THE TOWNS OF BEATTY...BLY... SPRAGUE RIVER...LAKEVIEW... ALTAMONT...KLAMATH FALLS. * IMPACTS: DRIVING WILL BE DIFFICULT ON AREA ROADWAYS... ESPECIALLY FOR HIGH PROFILE VEHICLES. SOME HIGHWAYS IN THE ADVISORY INCLUDE 140...97...395...AND 31. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-080300- /O.CON.KMFR.WI.Y.0012.150507T2100Z-150508T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 755 AM PDT THU MAY 7 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * WINDS: NORTH 30 TO 40 MPH WITH GUSTS TO 50 MPH POSSIBLE. * TIMING: WINDS WILL INCREASE LATE THIS MORNING...PEAK THIS AFTERNOON...AND THEN DIMINISH LATE THIS EVENING. * LOCATIONS INCLUDE: YREKA...MONTAGUE...WEED. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. TRAVEL ALONG AREA ROADS...INCLUDING INTERSTATE 5...WILL BE IMPACTED. CLOUDS AND CONTINUING LIGHT WINDS ARE EXPECTED TO PROHIBIT FROST FORMATION THIS MORNING...THUS THE FROST ADVISORY HAS BEEN CANCELED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ083-084-080300- /O.CON.KMFR.WI.Y.0012.150507T2100Z-150508T0300Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES- INCLUDING THE CITIES OF...TENNANT...TULELAKE...DORRIS 755 AM PDT THU MAY 7 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * WINDS: NORTH 30 TO 40 MPH WITH GUSTS TO 50 MPH POSSIBLE. * TIMING: WINDS WILL INCREASE THIS MORNING...PEAK THIS AFTERNOON...AND THEN SUBSIDE LATE IN THE EVENING. * LOCATIONS INCLUDE: TENNANT...TULELAKE...DORRIS. * IMPACTS: DRIVING WILL BE DIFFICULT ON AREA ROADWAYS... ESPECIALLY FOR HIGH PROFILE VEHICLES. SOME HIGHWAYS IN THE ADVISORY INCLUDE 97 AND 139. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-080300- /O.CON.KMFR.WI.Y.0012.150507T2100Z-150508T0300Z/ MODOC COUNTY- 755 AM PDT THU MAY 7 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * WINDS: NORTH 30 TO 40 MPH WITH GUSTS TO 50 MPH POSSIBLE. * TIMING: WINDS WILL INCREASE THIS MORNING...PEAK THIS AFTERNOON...AND THEN SUBSIDE LATE IN THE EVENING. * LOCATIONS INCLUDE: MAINLY RURAL AREAS OF NORTH CENTRAL MODOC COUNTY. * IMPACTS: DRIVING WILL BE DIFFICULT ON AREA ROADWAYS... ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SK
091 WWUS76 KMFR 072125 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 225 PM PDT THU MAY 7 2015 ORZ029>031-080300- /O.CON.KMFR.WI.Y.0012.000000T0000Z-150508T0300Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY... BLY...SPRAGUE RIVER...LAKEVIEW 225 PM PDT THU MAY 7 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: NORTH 25 TO 35 MPH WITH GUSTS TO 45 MPH POSSIBLE. * TIMING: WINDS WILL PEAK THIS AFTERNOON AND SUBSIDE LATE IN THE EVENING. * LOCATIONS INCLUDE: PRIMARILY SOUTHERN PORTIONS OF LAKE AND KLAMATH COUNTIES INCLUDING THE TOWNS OF BEATTY...BLY... SPRAGUE RIVER...LAKEVIEW... ALTAMONT...KLAMATH FALLS. * IMPACTS: DRIVING WILL BE DIFFICULT ON AREA ROADWAYS... ESPECIALLY FOR HIGH PROFILE VEHICLES. SOME HIGHWAYS IN THE ADVISORY INCLUDE 140...97...395...AND 31. ALSO...BLOWING DUST MAY REDUCE VISIBILITY AROUND AND DOWNSTREAM FROM DRY LAKEBEDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-080300- /O.CON.KMFR.WI.Y.0012.000000T0000Z-150508T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 225 PM PDT THU MAY 7 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: NORTH 25 TO 35 MPH WITH GUSTS TO 45 MPH POSSIBLE. * TIMING: WINDS WILL PEAK THIS AFTERNOON AND DIMINISH LATE THIS EVENING. * LOCATIONS INCLUDE: YREKA...MONTAGUE...WEED. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TRAVEL ALONG AREA ROADS...INCLUDING INTERSTATE 5...WILL BE IMPACTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ083-084-080300- /O.CON.KMFR.WI.Y.0012.000000T0000Z-150508T0300Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES- INCLUDING THE CITIES OF...TENNANT...TULELAKE...DORRIS 225 PM PDT THU MAY 7 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: NORTH 25 TO 35 MPH WITH GUSTS TO 45 MPH POSSIBLE. * TIMING: WINDS WILL PEAK THIS AFTERNOON AND SUBSIDE LATE IN THE EVENING. * LOCATIONS INCLUDE: TENNANT...TULELAKE...DORRIS. * IMPACTS: DRIVING WILL BE DIFFICULT ON AREA ROADWAYS... ESPECIALLY FOR HIGH PROFILE VEHICLES. SOME HIGHWAYS IN THE ADVISORY INCLUDE 97 AND 139. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-080300- /O.CON.KMFR.WI.Y.0012.000000T0000Z-150508T0300Z/ MODOC COUNTY- 225 PM PDT THU MAY 7 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: NORTH 25 TO 35 MPH WITH GUSTS TO 45 MPH POSSIBLE. * TIMING: WINDS WILL PEAK THIS AFTERNOON AND SUBSIDE LATE IN THE EVENING. * LOCATIONS INCLUDE: MAINLY RURAL AREAS OF NORTH CENTRAL MODOC COUNTY. * IMPACTS: DRIVING WILL BE DIFFICULT ON AREA ROADWAYS... ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...BLOWING DUST MAY REDUCE VISIBILITY AROUND AND DOWNSTREAM FROM DRY LAKEBEDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SK
019 WWUS76 KMFR 080250 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 750 PM PDT THU MAY 7 2015 ORZ029>031-080400- /O.EXP.KMFR.WI.Y.0012.000000T0000Z-150508T0300Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY... BLY...SPRAGUE RIVER...LAKEVIEW 750 PM PDT THU MAY 7 2015 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. $$ CAZ081-080400- /O.EXP.KMFR.WI.Y.0012.000000T0000Z-150508T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 750 PM PDT THU MAY 7 2015 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. $$ CAZ083-084-080400- /O.EXP.KMFR.WI.Y.0012.000000T0000Z-150508T0300Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES- INCLUDING THE CITIES OF...TENNANT...TULELAKE...DORRIS 750 PM PDT THU MAY 7 2015 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. $$ CAZ085-080400- /O.EXP.KMFR.WI.Y.0012.000000T0000Z-150508T0300Z/ MODOC COUNTY- 750 PM PDT THU MAY 7 2015 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. $$ STOCKTON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at May 6, 8:24 PM PDT, 6 hours earlier.
Area forecast discussion, May 6, 8:24 PM PDT, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
824 PM PDT WED MAY 6 2015
.UPDATE...AFTER STARING AT THE LOCAL RADAR RETURNS AND WAITING
PATIENTLY THIS AFTERNOON, A FEW ISOLATED CELLS HAVE MANAGED TO
THROW OUT SOME LIGHTNING STRIKES IN OUR AREA. AS OF THIS WRITING,
THE MOST IMPRESSIVE OF THESE IS A CELL ALONG HIGHWAY 140 JUST
NORTHWEST OF KLAMATH FALLS. DUE TO THIS CELL, AND OTHERS ACROSS
THE EAST SIDE AND ALONG THE COASTAL RANGES WEST OF INTERSTATE 5,
HAVE MADE ADJUSTMENTS TO THE FORECAST, MOSTLY TO BUMP UP
PRECIPITATION CHANCES AND SKY COVER, AND TO SPREAD THE AREA OF
SHOWERS AND THUNDERSTORMS A BIT FURTHER SOUTH. OTHERWISE, THE
PREVIOUS FORECAST LOOKS ON TRACK...WITH SHOWERS QUICKLY WEAKENING
AND MOSTLY COMING TO AN END OVER THE NEXT SEVERAL HOURS. SEE THE
PREVIOUS DISCUSSION BELOW FOR MORE DETAILS. -BPN
&&
.AVIATION...FOR THE 07/00Z TAF CYCLE...SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS CURRENTLY OVER PORTIONS OF THE EAST SIDE
AND DOUGLAS COUNTY THIS EVENING SHOULD WEAKEN ONCE THE SUN SETS.
VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS FOR MOST
AREAS...BUT LOW CLOUDS ALONG THE COAST AND IN THE UMPQUA BASIN
COULD CREATE MVFR/IFR CONDITIONS OVERNIGHT. LIGHT NORTH WINDS
TONIGHT WILL INCREASE TOMORROW AFTERNOON...AND WINDS COULD BECOME
ESPECIALLY GUSTY ACROSS THE EAST SIDE. -SCHAAF/BPN
&&
.MARINE...UPDATED 800 PM PDT WEDNESDAY 6 MAY 2015...OFFSHORE HIGH
PRESSURE WILL PERSIST INTO THIS WEEKEND. A THERMAL TROUGH NEAR THE
COAST WILL STRENGTHEN THROUGH THURSDAY EVENING...THEN WEAKEN INTO
THIS WEEKEND. A WEAK FRONT WILL MOVE ONSHORE SUNDAY NIGHT. MODERATE
NORTH WINDS AND STEEP WIND DRIVEN SEAS WILL PERSIST THROUGH FRIDAY
EVENING. WINDS AND SEAS WILL REMAIN SMALL CRAFT...EXCEPT FOR AN AREA
OF HAZARDOUS SEAS OVER THE SOUTHERN WATERS THROUGH THURSDAY
MORNING. -BPN
&&
.PREV DISCUSSION... /ISSUED 452 PM PDT WED MAY 6 2015/
SHORT TERM...A COOL AND UNSTABLE AIR MASS IS OVERHEAD THIS
AFTERNOON...AND SHOWERS ARE AFFECTING AREAS ALONG AND EAST OF THE
CASCADES. A FEW THUNDERSTORMS ARE POSSIBLE TOO. AS CLOUDS DIMINISH
SOME TONIGHT...FROST CONDITIONS WILL BE POSSIBLE IN THE
APPLEGATE...SHASTA...AND ROGUE VALLEYS...AND A FROST ADVISORY AT
NPWMFR HAS BEEN ISSUED. FREEZING TEMPERATURES ARE NOT
EXPECTED...BUT GIVEN THE CURRENT DEW POINT TEMPERATURES AND MODEL
GUIDANCE TRENDS...HAVE BUMPED THE TEMPERATURES LOWER AND THE MID
30S SEEM LIKELY IN SHELTERED LOCATIONS NEAR RUCH...WEED...SHADY
COVE...AND POTENTIALLY THE HILLS SURROUNDING THE ROGUE VALLEY. IN
MORE EXPOSED AREAS...GUSTY NORTH WINDS WILL KEEP TEMPERATURES IN
THE UPPER 30S...AS IS EXPECTED TO BE THE CASE IN THE ILLINOIS
VALLEY.
THE UPPER LOW MOVES SOUTH OF THE AREA TOMORROW AND
INITIATES A WARMUP...MORESO WEST OF THE CASCADES THAN EAST.
INSTABILITY AND DYNAMICS WITH THE UPPER LOW CONTINUE TO AFFECT
MAINLY MODOC AND LAKE COUNTIES THURSDAY AND FRIDAY AFTERNOON.
FRIDAY WILL CONTINUE THE WARMING TREND AS TEMPERATURES REACH ABOUT
10 DEGREES ABOVE NORMAL.
WINDS WILL RAMP UP SIGNIFICANTLY TOMORROW AS THE LOW PUSHES TO THE
SOUTH. INSTABILITY...COMBINED WITH SURFACE WINDS THAT ALIGN WITH
700MB FLOW...WILL RESULT IN GUSTY WINDS FROM EASTERN
SISKIYOU...THROUGH MODOC...KLAMATH...AND LAKE COUNTIES.
ELSEWHERE...WINDS SHOULD BE LESS SIGNIFICANT BUT STILL BREEZY
CONDITIONS ARE EXPECTED. A SPECIAL WEATHER STATEMENT AT SPSMFR HAS
BEEN ISSUED TO HIGHLIGHT THESE WINDS. ANY BURNING OPERATIONS
SHOULD CERTAINLY TAKE NOTE OF THE EXPECTED GUSTY WINDS FROM
THURSDAY MORNING THROUGH THE AFTERNOON. MODEL GUIDANCE IS SHOWING
A WIDE RANGE OF SOLUTIONS IN TERMS OF WIND SPEEDS...AND WE HAVE
NUDGED WIND SPEEDS UP SOME TO GET CLOSER TO HIGHER END GUIDANCE.
FUTURE SHIFTS WILL BE EVALUATING WHETHER A WIND ADVISORY IS
APPROPRIATE.
LONG TERM...SATURDAY MAY 9TH THROUGH WEDNESDAY MAY 13TH...THE UPPER
LEVEL RIDGE CONTINUES THE WARM TRANQUIL WEATHER INTO THE EXTENDED
THROUGH SUNDAY AFTERNOON. HIGH TEMPERATURES AWAY FROM THE COAST WILL
BE ABOUT 10 TO 15 DEGREES ABOVE NORMAL FOR SATURDAY AND ONLY
SLIGHTLY COOLER ON SUNDAY BY ABOUT 5 DEGREES.
BY SUNDAY AFTERNOON, THE RIDGE BREAKS DOWN AS AN UPPER LEVEL TROUGH
DIGS SOUTH JUST OFF THE OREGON COAST. BOTH THE GFS AND ECMWF ARE IN
FAIRLY GOOD AGREEMENT WITH THIS SYSTEM ASIDE FROM SLIGHT POSITIONAL
DIFFERENCES. THE GFS KEEPS THE LOW CLOSER TO THE OREGON COAST THAN
THE ECMWF THROUGH MONDAY BEFORE BOTH MODELS SHOW THE LOW MOVING OVER
NORTHERN CALIFORNIA BY TUESDAY AFTERNOON. DURING THIS TIME, BOTH
SOLUTIONS SHOW ENOUGH INSTABILITY TO WARRANT A MENTION OF
THUNDERSTORMS DURING THE LATE AFTERNOON AND EARLY EVENING THROUGH
TUESDAY. THE FOCUS OF THE INSTABILITY IS MAINLY FROM THE CASCADE
CREST EASTWARD AND THE TRINITY ALPS, MOUNT SHASTA, MEDICINE LAKE
AREA IN SISKIYOU COUNTY. GIVEN THE DECENT MODEL CONSENSUS IN THE
EXTENDED...CONFIDENCE IS MODERATE TO HIGH ON THIS UNSETTLED PATTERN.
THE LOW WILL GET KICKED OFF TO THE EAST BY WEDNESDAY NIGHT AS
RIDGING BEGINS TO BUILD IN. THE ECMWF WOULD END ALL REMAINING
SHOWERS BY WEDNESDAY NIGHT WHILE THE GFS CONTINUES SHOWERS INTO
THURSDAY MORNING. SVEN/MND
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY FROM 3 AM TO 8 AM PDT THURSDAY FOR
ORZ026-622-623.
FROST ADVISORY FROM 3 AM TO 8 AM PDT THURSDAY FOR ORZ024-620.
CA...FROST ADVISORY FROM 3 AM TO 8 AM PDT THURSDAY FOR CAZ081-281.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT FRIDAY FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 11 AM PDT THURSDAY FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT FRIDAY
FOR PZZ350-356-370-376.
BPN/NSK/SBN/MNDThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:13 AM PDT | Gale Warning | MFR | 20 hr | |
| May 7, 3:13 AM PDT | Hazardous Seas Warning | MFR | 11 hr | |
| May 7, 3:13 AM PDT | Small Craft Advisory for Winds | MFR | 35 hr | |
| May 7, 2:30 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 33 hr |
Nearby
Wind Advisories in California, 2015Wind Advisories in Oregon, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.